An Unusual Case of Angiotensin-Converting-Enzyme Inhibitor-Related Penile Angioedema with Evolution to the Oropharynx
- Author(s): Wagner, Jonathan G.
- Bench, Elias M.
- Plantmason, Lee
- et al.
Published Web Locationhttps://doi.org/10.5811/westjem.2015.8.28061
A 52-year-old African American male with a long history of poorly controlled hypertension presented to the emergency department (ED) with two days of genital edema and pain. During ED work-up, the patient developed sudden onset of non-pitting, non-pruritic, and non-urticarial upper lip edema. Review of his antihypertensive medication list revealed that he normally took benazepril, highly suggestive of a diagnosis of angiotensin-converting-enzyme inhibitor-related angioedema (ACEI-RA). We present the first reported case of penile ACEI-RA that progressed to involve the oropharynx. The ED management of the condition and some of the newer treatment options available for ACEI-RA is also briefly discussed.